Alert archive / Wyoming / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 19, 2010, 3:24 AM MDT. It took effect at Jul 19, 2010, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2010, 3:24 AM MDT (09:24 UTC)
- In effect from
- Jul 19, 2010, 10:00 AM MDT
- Expired
- Jul 19, 2010, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
042 WWUS85 KCYS 190924 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 324 AM MDT MON JUL 19 2010 ...RED FLAG WARNING FOR HIGH TEMPERATURES...GUSTY WINDS AND LOW HUMIDITY FOR ZONES ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON... .GUSTY WEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE NEBRASKA PANHANDLE. THESE GUSTY WEST WINDS WILL INTERACT WITH HOT AFTERNOON TEMPERATURES AND LOW HUMIDITIES...TO PRODUCE EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL WYOMING THIS AFTERNOON AS SUBTROPICAL MOISTURE MOVES INTO THE AREA FROM THE DESERT SOUTHWEST. IN ADDITION...THE GRASSES IN EAST CENTRAL AND PARTS OF SOUTHEAST WYOMING ARE NOW DRY ENOUGH TO SUPPORT LARGE FIRE GROWTH. RED FLAG WARNINGS HAVE BEEN POSTED FOR THIS ANTICIPATED EVENT THIS AFTERNOON. WYZ301-302-310-192130- /O.UPG.KCYS.FW.A.0003.100719T1600Z-100720T0100Z/ /O.NEW.KCYS.FW.W.0005.100719T1600Z-100720T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 324 AM MDT MON JUL 19 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302 AND NORTHERN 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301...302 AND NORTHERN PORTIONS OF 310. * WIND...WESTERLY 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * IMPACTS...THE HOT...DRY AND WINDY CONDITIONS COMBINED WITH DRY GRASSES WILL SUPPORT LARGE FIRE GROWTH IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ303-304-308-309-192130- /O.NEW.KCYS.FW.W.0005.100719T1600Z-100720T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 324 AM MDT MON JUL 19 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303...304...308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 303...304... 308 AND 309. * WIND...WESTERLY 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * IMPACTS...THE HOT...DRY AND WINDY CONDITIONS COMBINED WITH DRY GRASSES WILL SUPPORT LARGE FIRE GROWTH IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
377 WWUS85 KCYS 192107 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 307 PM MDT MON JUL 19 2010 ...RED FLAG WARNING FOR HIGH TEMPERATURES...GUSTY WINDS AND LOW HUMIDITY FOR ZONES ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE ACROSS THE LOWER ELEVATIONS OF CARBON COUNTY THIS AFTERNOON AND EARLY EVENING. RHS WILL BE LESS THAN 15 PERCENT IN THIS AREA. WYZ301-302-304-308>310-192215- /O.CAN.KCYS.FW.W.0005.000000T0000Z-100720T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-SOUTHWEST CARBON- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 307 PM MDT MON JUL 19 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302...304...308...309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. RED FLAG CRITERIA HAVE NOT BEEN MET AS PREVIOSLY THOUGHT AND ARE NOT EXPECTED TO BE MET THE REST OF TODAY...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ WYZ303-200100- /O.CON.KCYS.FW.W.0005.000000T0000Z-100720T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- 307 PM MDT MON JUL 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303... * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONE 303. * WIND...WESTERLY 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * IMPACTS...THE HOT...DRY AND WINDY CONDITIONS COMBINED WITH DRY GRASSES WILL SUPPORT LARGE FIRE GROWTH IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
373 WWUS85 KCYS 200104 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 704 PM MDT MON JUL 19 2010 ...RED FLAG WARNING EXPIRED AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 303... WYZ303-200215- /O.EXP.KCYS.FW.W.0005.000000T0000Z-100720T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- 704 PM MDT MON JUL 19 2010 ...RED FLAG WARNING EXPIRED AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 303... WINDS OVER SOUTH CENTRAL WYOMING WILL CONTINUE TO DECREASE SLOWLY THIS EVENING WHILE RELATIVE HUMIDITIES SLOWLY INCREASE...ENDING THE CRITICAL FIRE CONDITIONS. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 18, 7:15 PM MDT, 8 hours 9 minutes earlier.
Area forecast discussion, Jul 18, 7:15 PM MDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT SUN JUL 18 2010
.UPDATE...SEVERE TSTM WATCH 493 ISSUED FOR THE WRN NEB PANHANDLE
UNTIL 2 AM MDT AS STORMS DEVELOP IN DEEP LAYER /40-50 KT/SHEAR AND
CAPES OF 1500-2000 J/KG. MAIN SEVERE THREATS WILL BE LARGE HAIL
AND DAMAGING WIND GUSTS OF 60 KT.
&&
.PREV DISCUSSION... /ISSUED 704 PM MDT SUN JUL 18 2010/
UPDATE FOR AVIATION...
AVIATION...00Z TAF ISSUANCE
SCT SHRA/TSRA WILL CONTINUE TO DEVELOP AND MOVE E-SE ACROSS SERN
WY AND THE WRN NEB PANHANDLE THIS EVENING. WIND GUSTS TO 45 KT AND
BRIEF MVFR VSBYS IN +RA WILL BE POSSIBLE THROUGH 03Z. THE CONVECTION
WILL DECREASE AFTER LATE EVENING...BUT MAY LINGER OVER PARTS OF
THE NEB PANHANDLE THROUGH LATE TONIGHT. MVFR TO LOCAL IFR CEILINGS
AND VISIBILITIES WILL BE POSSIBLE FROM 09Z-15Z OVER THE NEB PANHANDLE.
WLY SURFACE WINDS WILL GUST AS HIGH AS 35 KNOTS ALONG AND WEST OF THE
LARAMIE RANGE MON AFTN. ISOLD TO SCT SHRA/TSRA WILL ALSO BE POSSIBLE
MON AFTN/EVE.
PREV DISCUSSION... /ISSUED 152 PM MDT SUN JUL 18 2010/
SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER
SOUTHEAST WYOMING TO THE WEST OF A KPBF TO KDGW LINE. AT THAT TIME
THE AXIS OF BEST SURFACE CONVERGENCE...MOISTURE AND INSTABILITY WAS
LOCATED ALONG A KEAN TO KSNY LINE. THE EAST PART OF THE CWA
REMAINS CAPPED AS OF 19Z...BUT FORECAST RAOBS INDICATE THAT THE CAP
WILL BE BROKEN BY LATE AFTERNOON. CAPE VALUES OF UP TO 2000 J/KG
AND FAVORABLE 0-6 KM BULK SHEAR VALUES SHOULD THEN BE REALIZED.
WILL CONTINUE THE MENTION OF HAIL...WINDS AND HEAVY RAIN OVER THE
SOUTHEAST PART OF THE CWA THROUGH THE EVENING. OVER THE WEST PART
OF THE CWA...ACTIVITY SHOULD BE HIGHER BASED AND PRODUCE MAINLY
STRONG WIND GUSTS. SREF AND NAM CONTINUE TO INDICATE SHOWERS AND
STORMS LINGERING FOR MUCH OF THE NIGHT IN THE PANHANDLE WITH THE
PROXIMITY OF THE LOW LEVEL THETA AXIS..DEVELOPMENT OF A LOW LEVEL
JET AND 250 MB JET DYNAMICS. OTHERWISE...LOW LEVEL MOISTURE WILL
INCREASE OVER THE EAST PART OF THE CWA AND LOW CLOUDS AND FOG SHOULD
DEVELOP AND CONTINUE THROUGH MID MORNING MONDAY. A SIMILAR DAY MAY
BE IN STORE FOR MONDAY OVER THE CWA WITH SOME MID AND UPPER LEVEL
MOISTURE AND A MOIST AND UNSTABLE AIR MASS OVER THE EASTERN PARTS OF
THE CWA. COUNTING ON THE CAP BREAKING LATE MONDAY AFTERNOON OVER
THAT AREA AND SO HAVE INCLUDED THE MENTION OF SEVERE STORMS WHICH
SHOULD GO THROUGH MONDAY EVENING. ONCE AGAIN...WITH THE LOW LEVEL
MOISTURE IN PLACE...LOW CLOUDS AND FOG LOOK TO BE A GOOD BET LATE
MONDAY NIGHT OVER THE EAST PART OF THE CWA. FURTHER WEST...THE
BOUNDARY LAYER WILL DRY AND WINDS WILL GUST AS HIGH AS 40 MPH.
THIS WILL CREATE FIRE WEATHER CONCERNS WHICH WILL BE ADDRESSED IN THE
FIRE WEATHER PORTION OF THIS DISCUSSION.
LONG TERM...TUESDAY THROUGH SUNDAY
ZONAL FLOW WILL BE ALOFT OVER THE FORECAST AREA ON TUES. A
DISTURBANCE IN THE FLOW WILL HELP TO KICK OFF SOME LATE DAY
THUNDERSTORMS AS MID LEVEL MOISTURE PERSISTS OVER THE AREA. SW
FLOW WILL DEVELOP ALOFT WED AS AN UPPER TROUGH MOVES INLAND FROM
THE WEST COAST. STRONG MONSOON FLOW WILL BE POSITIONED OVER THE
CWA AT THIS TIME. LATE DAY THUNDERSTORMS WILL BE LIKELY WITH HEAVY
RAIN WED AND WED EVENING MAINLY IN THE NEB PANHANDLE. SW FLOW WILL
CONT ALOFT THROUGH THURSDAY AND A STRONG DISTURBANCE WILL MOVE
JUST TO THE NORTH OF THE FORECAST AREA. MONSOON FLOW OVER THE AREA
WILL BE WEAKENING AT THIS TIME...BUT A CHANCE OF LATE DAY
THUNDERSTORMS WILL STILL BE POSSIBLE. THE UPPER TROUGH WILL MOVE
ACROSS THE CWA ON FRI AND WILL ALSO DRAG A WEAK COLD FRONT ACROSS
THE FORECAST AREA. DYNAMICS OF THE TROUGH AND THE SURFACE BOUNDARY WILL
RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. ON
SAT...THE FLOW ALOFT WILL BECOME NW AS THE UPPER TROUGH MOVES TO
THE EAST. MODELS HINT THAT MONSOON FLOW WILL BE RETURNING TO THE
CWA AT THIS TIME. SAT AND SUN MAY END UP BEING DRY...BUT LEFT
CLIMO POPS IN AT THIS POINT. HIGH TEMPERATURES WILL BE AROUND
NORMAL TUES AND WED...5 TO 7 DEGREES ABOVE NORMAL FOR THUR THROUGH
SUN.
FIRE WEATHER...
VERY WARM...DRY AND BREEZY CONDITIONS WILL PERSIST THROUGH THE
EARLY EVENING IN AREAS ALONG AND TO THE WEST OF THE LARAMIE RANGE.
IN ADDITION...SOME HIGH BASED THUNDERSTORMS WILL AFFECT THAT PART
OF THE CWA THROUGH THE EVENING...PRODUCING WIND GUSTS TO 50 MPH.
BY LATE MORNING ON MONDAY...THE WEST PART OF THE CWA WILL START TO
EXPERIENCE ONCE AGAIN HOT...DRY AND WINDY WEATHER. THOSE
CONDITIONS WILL PERSIST THROUGH THE EARLY EVENING. DISCUSSIONS
WITH LAND MANAGEMENT AGENCIES INDICATE THAT THE FUELS ARE DRY
ENOUGH TO SUPPORT LARGE FIRE GROWTH OVER PARTS OF EAST CENTRAL
WYOMING. OTHER AREAS WILL CONTINUE TO DRY AND SHOULD REACH
CRITICAL LEVELS IN THE NEXT FEW DAYS. WILL GO AHEAD AND ISSUE A
FIRE WEATHER WATCH FOR PARTS OF EAST CENTRAL WYOMING FROM 10 AM TO
7 PM MONDAY. IN THAT AREA DURING THAT TIME...THE MINIMUM RELATIVE
HUMIDITIES WILL BE AROUND 15 PERCENT AND WESTERLY SURFACE WINDS
WILL GUST AS HIGH AS 40 MPH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 7 PM MONDAY FOR WYZ101-
WYZ102-WYZ103-WYZ107-WYZ108-WYZ118-WYZ119.
NE...NONE.
&&
SHORT TERM/AVIATION...TJT/JAMSKI
REST OF DISCUSSIO...WEILAND/KMDHazardous weather outlook, Jul 18, 9:50 PM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 950 PM MDT SUN JUL 18 2010 WYZ101>119-191645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 950 PM MDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DISIPATED OR HAVE MOVED EAST OF THE REGION LATE THIS EVENING...THEREFORE...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE THIS WEEK AS SUBTROPICAL MOISTURE MOVES INTO THE ROCKY MOUNTAIN REGION. LOW PRESSURE MOVING IN FROM THE SOUTHWEST WILL INTERACT WITH THIS MOISTURE TUESDAY AND WEDNESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING. AREAS ALONG AND EAST OF A LINE FROM DOUGLAS TO CHEYENNE WILL BE THE MOST LIKELY AREA TO EXPERIENCE THESE SEVERE THUNDERSTORMS. LARGE HAIL... DAMAGING WINDS AND HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE THE PRIMARY THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-191645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 950 PM MDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...HOWEVER...THE SEVERE WEATHER THREAT HAS DIMINISHED OVER WESTERN NEBRASKA FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE THIS WEEK AS SUBTROPICAL MOISTURE MOVES INTO THE ROCKY MOUNTAIN REGION. LOW PRESSURE MOVING IN FROM THE SOUTHWEST WILL INTERACT WITH THIS MOISTURE TUESDAY AND WEDNESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL... DAMAGING WINDS AND HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE THE PRIMARY THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI/TT
Nearby
Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.